| Catalog Number |
43631 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of incorrect colony color in association with the chromid® candida 20 plates (ref.43631, lot 1008152540) when performing quality control testing with atcc® 9968¿ candida tropicalis.The customer inoculated atcc® 9968¿ candida tropicalis onto lot 1008152540 and incubated the plates for forty-eight (48) hours and seventy-two (72) hours prior to performing plate reading.The customer stated the colonies were purplish pink in color, chromid® candida 20 plates package insert ¿quality control¿ section states the expected result for atcc® 9968¿ candida tropicalis is pink.The customer also tested atcc® 10231¿ candida albicans; the expected result of blue colonies was observed.It was confirmed lot 1008152540 had been used to test patient samples, however, there is no evidence which suggests an incorrect result was obtained when testing any patient sample.All non-candida albicans patient isolates appeared pink in color.Biomérieux has initiated an internal investigation.
Additional Manufacturer Narrative
A customer in (b)(6) notified biomérieux of incorrect colony color in association with the chromid® candida 20 plates (ref.43631, lot 1008152540) when performing quality control testing with atcc® 9968¿ candida tropicalis.The customer stated the colonies were purplish pink in color; chromid® candida 20 plates package insert ¿quality control¿ section states the expected result for atcc® 9968¿ candida tropicalis is pink.In response to the customer complaint, biomérieux conducted an internal investigation.Lot 1008173460 had already expired at the time of the investigation, therefore investigational testing could not be performed.Review of manufacturing records found no anomalies during the manufacturing of lot 1008173460.Review of quality control tests showed lot 1008173460 met specification for all quality controls tested.This included meeting specification for growth and characteristic colony color when culturing ® 9968¿ candida tropicalis.The customer provided photographs to biomérieux which were reviewed.The photographs confirmed the atcc® 9968¿ candida tropicalis appeared purplish pink in color.Biomérieux confirmed the pink color listed in the chromid® candida 20 plates (ref.43631) package insert encompasses different shades of pink including the purplish pink obtained by the customer.Additionally, the chromid® candida 20 plates (ref.43631) package insert states "in all cases when pink colonies are observed, the identification of the microorganism isolated must be followed by appropriate additional tests."refer to section h10.